Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS Bismarck, ND

June 9, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2016, 9:07 PM CDT for 4 counties in North Dakota. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2016, 9:07 PM CDT (02:07 UTC)
Expired
Jun 9, 2016, 10:00 PM CDT
In force
53 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Burke County, ND, Mountrail County, ND, Ward County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 125 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 9:17 PM CDTHAIL 1Tioga, ND
Jun 9, 9:35 PM CDTTSTM WND GST 602 Sw Stanley, ND
Jun 9, 9:40 PM CDTTSTM WND DMG8 N Stanley, NDTWO POWER POLLS DOWN.
Jun 9, 9:55 PM CDTHAIL 1.7510 E Stanley, NDGOLFBALL SIZE HAIL. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 7:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2621 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

341 
WUUS53 KBIS 100207
SVRBIS
NDC013-061-101-105-100300-
/O.NEW.KBIS.SV.W.0023.160610T0207Z-160610T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM CDT THU JUN 9 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BURKE COUNTY IN NORTHWESTERN NORTH DAKOTA...
  NORTHERN MOUNTRAIL COUNTY IN NORTHWESTERN NORTH DAKOTA...
  NORTHEASTERN WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA...
  NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 1000 PM CDT

* AT 906 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TIOGA...OR
  27 MILES WEST OF STANLEY...MOVING EAST AT 40 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...EMERGENCY MANAGEMENT. AT 855 PM CDT 60 MPH WINDS WERE
           REPORTED NEAR RAY NORTH DAKOTA. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  TIOGA AROUND 910 PM CDT. 
  ROSS AROUND 940 PM CDT. 
  STANLEY AROUND 950 PM CDT. 
  PALERMO AROUND 1000 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE COULEE
AND WHITE EARTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4858 10198 4807 10224 4817 10296 4832 10310
      4856 10308
TIME...MOT...LOC 0206Z 278DEG 35KT 4839 10299 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

MATHEWS
2 follow-up statements
674 
WWUS53 KBIS 100228
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
928 PM CDT THU JUN 9 2016

NDC013-101-105-100236-
/O.CAN.KBIS.SV.W.0023.000000T0000Z-160610T0300Z/
BURKE ND-WILLIAMS ND-WARD ND-
928 PM CDT THU JUN 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BURKE...
NORTHEASTERN WILLIAMS AND NORTHWESTERN WARD COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTH CENTRAL AND NORTHWESTERN NORTH DAKOTA.

LAT...LON 4855 10200 4813 10221 4823 10283 4837 10283
      4838 10289 4855 10288
TIME...MOT...LOC 0226Z 278DEG 35KT 4836 10269 

$$

NDC061-100300-
/O.CON.KBIS.SV.W.0023.000000T0000Z-160610T0300Z/
MOUNTRAIL ND-
928 PM CDT THU JUN 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN MOUNTRAIL COUNTY...

AT 926 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ROSS...OR 14 MILES WEST OF STANLEY...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT REPORTED
         WIDESPREAD WIND DAMAGE FROM RAY TO TIOGA AND QUARTER SIZE
         HAIL IN TIOGA. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  ROSS AROUND 935 PM CDT. 
  STANLEY AROUND 945 PM CDT. 
  PALERMO AROUND 955 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE COULEE
AND WHITE EARTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.


&&

LAT...LON 4855 10200 4813 10221 4823 10283 4837 10283
      4838 10289 4855 10288
TIME...MOT...LOC 0226Z 278DEG 35KT 4836 10269 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

MATHEWS
005 
WWUS53 KBIS 100247
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
947 PM CDT THU JUN 9 2016

NDC061-100300-
/O.CON.KBIS.SV.W.0023.000000T0000Z-160610T0300Z/
MOUNTRAIL ND-
947 PM CDT THU JUN 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN MOUNTRAIL COUNTY...

AT 947 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
STANLEY...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  PALERMO AROUND 1000 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE COULEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4855 10200 4817 10219 4822 10242 4835 10251
      4855 10265
TIME...MOT...LOC 0247Z 278DEG 35KT 4833 10242 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

MATHEWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:03 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 9, 8:03 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
803 PM CDT THU JUN 9 2016

.UPDATE...
Issued at 803 PM CDT Thu Jun 9 2016

Quick update to accommodate a recently-issued severe thunderstorm
watch for western and parts of central ND, which is valid through
08 UTC, per collaboration with SPC. We also increased PoPs across
much of western and central ND through 09 UTC based on the recent
trends in radar imagery, which show increasing storm coverage as
forcing attendant to a shortwave trough approaches western ND.

UPDATE Issued at 604 PM CDT Thu Jun 9 2016

Only minor changes were made to the forecast with this update. We
did spread the chance of thunderstorms eastward a bit more quickly
than earlier advertised given radar trends. The severe storms that
moved out of northwest and into north central ND are still within
an axis of MLCAPE of 2000+ J/kg given surface temperatures in the
90s and dewpoints in the lower 60s F in their inflow region. Very
recent radar trends have shown a decreasing trend to those storms,
though, which is likely because they are outpacing the stronger
deep-layer shear that exists further west. That may marginalize
the severe threat with the batch of storms northwest of Minot as
of 23 UTC. Meanwhile, convection in southwest ND is high-based in
an environment characterized by 40+ F temperature-dewpoint spreads
and weak shear as of late afternoon, so we only expect a gusty
wind threat with that activity for the next few hours.

We are watching storms in MT closely (including one particularly
long-lived supercell approaching Jordan as as of 23 UTC). Simple
extrapolation of that activity brings it to the ND border by mid
evening. If it reaches ND before the boundary layer is able to
cool sufficiently for increasing capping to take hold, then there
could be a more organized severe threat, particularly over west
central and northwest ND.

&&

.SHORT TERM...(This evening through Friday)
Issued at 205 PM CDT Thu Jun 9 2016

The expectation of severe thunderstorms west through north central
this evening and tonight highlights the short term period.

Latest water vapor imagery shows an upper low circulating just off
of Vancouver Island with a downstream southwest flow into North
Dakota. Shortwaves peeling off from the main low and through the
northern Rockies continue to produce thunderstorms in central
Montana. The upper level low will meander and head into Washington
state Friday before ejecting northeast through southern Canada
over the weekend. This slow movement and trajectory keeps western
and central ND in a favored area for periodic thunderstorms.

The next shortwave to affect western and central ND is seen over
western Montana into central Idaho. An associated surface cold
front will advance from southern and eastern Montana into North
Dakota tonight. Nsharp soundings continue to show high based
thunderstorms around 8kft to 10kft west and north central with
the primary threat of damaging winds. Dewpoints have been dropping
across the west as mixing aloft with drier air ensues. Beach for
example went from a 61f dewpoint to 48f dewpoint. Mixed layer cape
should be decreasing as a result. Dcape values of around 1500 j/kg
across the west late this afternoon and evening indicative of
strong downdraft/damaging wind potential.

Lcl heights will likely be a bit lower across north central ND as
Minot sounding shows dewpoints in the lower 60s holding on through
the evening. May see cloud bases around 5kft with an increased
depth in cape values. The combination of surface-1km shear of
around 25kt, sfc-1km and sfc-3km relative helicity of 189 and
223 meters squared/second squared may provide a brief window of
tornado opportunity. The latest HRRR composite reflectivity shows
the strongest cells moving across north central between 03z-06z
which is coincident with the forecast sounding parameters mentioned
above. Thus, damaging winds, large hail, and a possible tornado
will be monitored north central early tonight. Convection will
taper off from west to east after midnight.

.LONG TERM...(Friday night through Thursday)
Issued at 205 PM CDT Thu Jun 9 2016

Brief transitory ridging occurs Friday after the passage of
Thursday nights shortwave. Thus dry during the daylight hours
Friday. Another round of thunderstorms expected Friday night into
Saturday, with a second shortwave following for Saturday
evening/night. It appears that on Sunday, thunderstorms should be
confined from the Turtle Mountains south into the James River
Valley. Severe thunderstorms possible with each round, but severe
weather is more favored Saturday evening/night along and ahead of
a well defined warm front draped over most of western and central
North Dakota. SPC maintains a large slight risk area.

Continued southwest flow through the middle of next week with
signs of another building ridge across central ND which may
gradually decrease chances for precipitation later in the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 803 PM CDT Thu Jun 9 2016

Showers and thunderstorms will move across western and central ND
through about 09 UTC. Local MVFR and IFR conditions and gusty
winds are expected with thunderstorms, and some could be severe
with large hail and damaging winds, especially in western and
north central ND.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...CJS
SHORT TERM...KS
LONG TERM...KS
AVIATION...CJS
Hazardous weather outlook, Jun 9, 6:16 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT THU JUN 9 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-102330-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
616 PM CDT THU JUN 9 2016 /516 PM MDT THU JUN 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SPREAD ACROSS WESTERN AND NORTH CENTRAL NORTH
DAKOTA THROUGH THE EVENING. SOME STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE.
THUNDERSTORMS ARE EXPECTED TO PROGRESS EAST THROUGH THE NIGHT
ACROSS CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT FOR ALL BUT
THE FAR SOUTH...AND FROM THE TURTLE MOUNTAINS SOUTH INTO THE
JAMES RIVER VALLEY.

SATURDAY AND SUNDAY...THERE IS A CHANCE OF THUNDERSTORMS. SOME
STORMS COULD BE SEVERE.

CHANCES FOR THUNDERSTORMS CONTINUE OVER VARIOUS PARTS OF THE AREA
FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE AT 1-800-247-0212...OR POST IT ON OUR
FACEBOOK AND TWITTER PAGES.

KS/CJS

In the hours before

Special weather statement, Jun 9, 7:22 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
622 PM MDT THU JUN 9 2016

NDZ043-044-100100-
ADAMS-BOWMAN-
622 PM MDT THU JUN 9 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BOWMAN
AND ADAMS COUNTIES UNTIL 700 PM MDT...

AT 621 PM MDT...STRONG THUNDERSTORMS WERE CLUSTERED 7 MILES SOUTH OF
REEDER...OR 13 MILES WEST OF HETTINGER...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HETTINGER...REEDER AND BUCYRUS.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4595 10306 4600 10314 4629 10273 4628 10250
      4621 10250 4621 10212 4616 10204 4594 10276
TIME...MOT...LOC 0021Z 235DEG 29KT 4600 10292

SIMOSKO
Local storm report, Jun 9, 7:35 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
735 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             13 S DICKINSON          46.69N 102.79W
06/09/2016  E1.00 INCH       STARK              ND   PUBLIC

&&

MMATHEWS
Special weather statement, Jun 9, 7:48 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
748 PM CDT THU JUN 9 2016

NDZ001-009-100130-
DIVIDE-WILLIAMS-
748 PM CDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WILLIAMS AND
SOUTHWESTERN DIVIDE COUNTIES UNTIL 830 PM CDT...

AT 748 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
BONETRAIL...OR 28 MILES NORTHWEST OF WILLISTON...MOVING NORTHEAST AT
30 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRENORA...BONETRAIL...BLACKTAIL LAKE...HANKS...ZAHL AND APPAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4860 10405 4881 10372 4840 10339 4829 10405
TIME...MOT...LOC 0048Z 246DEG 25KT 4843 10408

MATHEWS
Special weather statement, Jun 9, 7:52 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
752 PM CDT THU JUN 9 2016

NDZ004-005-100130-
ROLETTE-BOTTINEAU-
752 PM CDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROLETTE AND
NORTHEASTERN BOTTINEAU COUNTIES UNTIL 830 PM CDT...

AT 752 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LAKE METIGOSHE STATE PARK...OR 20 MILES NORTHEAST OF
BOTTINEAU...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUNSEITH...LAKE METIGOSHE STATE PARK...INTERNATIONAL PEACE GARDEN AND
SHELL VALLEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4877 9990 4897 10053 4900 10049 4900 9967
TIME...MOT...LOC 0052Z 307DEG 28KT 4909 10025

MATHEWS
Special weather statement, Jun 9, 8:47 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
747 PM MDT THU JUN 9 2016

NDZ033-041-100230-
STARK-HETTINGER-
747 PM MDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HETTINGER AND
SOUTHEASTERN STARK COUNTIES UNTIL 830 PM MDT...

AT 747 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
REGENT...OR 13 MILES NORTHWEST OF MOTT...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
REGENT AND LEFOR.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4636 10249 4643 10273 4678 10251 4676 10233
      4667 10218
TIME...MOT...LOC 0147Z 207DEG 25KT 4650 10253

SIMOSKO
Local storm report, Jun 9, 8:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     3 W RAY                 48.34N 103.23W
06/09/2016  M58 MPH          WILLIAMS           ND   EMERGENCY MNGR

            INTENSE RAIN

&&

MMATHEWS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:22 PM CDTSpecial Weather StatementBISAdams38 min
Jun 9, 7:32 PM CDTSevere Thunderstorm WarningBISAdams58 min
Jun 9, 7:48 PM CDTSpecial Weather StatementBISWilliams42 min
Jun 9, 7:52 PM CDTSpecial Weather StatementBISRolette38 min
Jun 9, 8:09 PM CDTSevere Thunderstorm WarningBISDivide, Williams66 min
Jun 9, 8:13 PM CDTSevere Thunderstorm WarningBISBottineau, Rolette47 min
Jun 9, 8:40 PM CDTTornado WarningBISWilliams35 min
Jun 9, 8:47 PM CDTSpecial Weather StatementBISHettinger43 min
Jun 9, 8:56 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley64 min
Jun 9, 9:08 PM CDTSevere Thunderstorm WarningBISHettinger, Stark31 min
Jun 9, 9:23 PM CDTTornado WarningBISMountrail22 min
Jun 9, 9:42 PM CDTSpecial Weather StatementBISStark48 min
Jun 9, 9:49 PM CDTSevere Thunderstorm WarningBISSlope56 min
Jun 9, 9:56 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley51 min
Jun 9, 9:57 PM CDTSevere Thunderstorm WarningBISMountrail, Renville, Ward48 min
Jun 9, 10:07 PM CDTSevere Thunderstorm WarningBISBottineau, Renville, Ward53 min
Jun 9, 10:22 PM CDTSpecial Weather StatementBISStark38 min
Jun 9, 10:30 PM CDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie, Mercer46 min
Jun 9, 10:33 PM CDTSevere Thunderstorm WarningBISMountrail, Renville, Ward57 min
Jun 9, 10:49 PM CDTSpecial Weather StatementBISBillings, Golden Valley56 min
Jun 9, 10:56 PM CDTSevere Thunderstorm WarningBISMcHenry49 min
Jun 9, 10:58 PM CDTSpecial Weather StatementBISGrant, Morton, Oliver, Sioux47 min
Jun 9, 11:19 PM CDTSpecial Weather StatementBISDunn, McLean, Mercer56 min
Jun 9, 11:40 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Pierce, Rolette65 min
Jun 9, 11:48 PM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Mercer, Sheridan, Ward57 min
Jun 9, 11:56 PM CDTSpecial Weather StatementBISDunn49 min
Jun 10, 12:40 AM CDTSevere Thunderstorm WarningBISMcHenry, Pierce, Sheridan, Wells65 min
Jun 10, 12:45 AM CDTSpecial Weather StatementBISBurleigh, Kidder45 min
Jun 10, 1:42 AM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells63 min
Jun 10, 1:46 AM CDTSpecial Weather StatementBISEmmons44 min
Jun 10, 2:18 AM CDTSpecial Weather StatementBISLogan, McIntosh, Stutsman57 min
Jun 10, 3:12 AM CDTSpecial Weather StatementBISDickey, LaMoure, McIntosh63 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.